It very well could be absolutely nothing but, any abnormal discharge or bleeding no matter how slight, after menopause is deemed to need checking just to be on the safe side.
Three years with no periods is definitely post menopausal but, that doesn't mean that our hormones have completely settled down and can still have a surge that can create some spotting temporarily and be perfectly normal. However, again, only a doctor can determine this and best to be safe than sorry. Likely an ultrasound (painless) can determine the thickness of your uterine wall/endometrium. If it is thin (4 mm or lower), there is likely no cause to worry. More often than not, post menopausal disturbances like this are due to vaginal atrophy meaning the vaginal walls become thinned and dry and can cause bits of spotting/bleeding through irritation. In that case, vaginal creams can be used as well as over the counter lubricants to keep it from bleeding and becoming too dried to cause cracking/tears.
I'm assuming that you've had your PAP's and they are coming back as normal?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.